Alert archive / Missouri / Flash Flood Warnings in 2001

Flash Flood Warning 62, NWS Springfield, MO

July 26, 2001Hickory County, Missouri

NWS Springfield, MO issued this flash flood warning at Jul 26, 2001, 3:35 AM CDT for Hickory County, Missouri. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jul 26, 2001, 3:35 AM CDT (08:35 UTC)
Expired
Jul 26, 2001, 7:30 AM CDT
In force
4 hr
Issued by
NWS Springfield, MO
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Hickory County, MO

The radar

The Springfield radar (KSGF), 81 km from the middle of the area, began a volume at 08:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 8.6 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2001-07-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1464 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2001-07-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 48 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1464 J/kg
Mixed-layer CIN
-120 J/kg
Mixed-layer LCL
1349 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
48 m²/s²
0-3 km storm-relative helicity
68 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KSGF 260837
FFWSGF

MOC085-261230-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
335 AM CDT THU JUL 26 2001

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  HICKORY COUNTY IN CENTRAL MISSOURI

* UNTIL 730 AM CDT

* AT 330 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  THUNDERSTORMS WITH VERY HEAVY RAINFALL OVER WESTERN HICKORY COUNTY 
  FROM QUINCY TO WEAUBLEAU. THE STORM ARE MOVING SOUTHEAST AT 20     
  MPH. SINCE 11 PM...RADAR ESTIMATES THAT 2 TO 3 INCHES OF RAIN HAS  
  FALLEN OVER MUCH OF THE NORTHERN PORTION OF THE COUNTY WITH 1 TO 2 
  INCHES ELSEWHERE. FLOODING HAS BEEN REPORTED ON HIGHWAY 123 SOUTH  
  OF WEAUBLEAU AND FLOODING WAS ALSO REPORTED NEAR WHEATLAND.

* THUNDERSTORMS ARE EXPECTED TO MOVE SLOWLY SOUTHEAST THROUGH THE    
  COUNTY THROUGH 6 AM. THIS WILL PRODUCE ANOTHER 1 TO 2 INCHES OF    
  RAIN IN SOME PARTS OF THE COUNTY LEADING TO ADDITIONAL FLOODING.   
  LOW AREAS SUCH AS LOW WATER CROSSINGS WILL BE PARTICULARLY         
  DANGEROUS.

MOST DEATHS IN FLASH FLOODING OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO
CROSS BRIDGES...DIPS...OR LOW WATER CROSSINGS IF WATER COVERS THE
ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON
FOOT.

LAT...LON 3808 9353 3782 9359 3781 9320 3805 9308

DSA

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jul 26, 2:28 AM CDT, 1 hour 7 minutes earlier.

Area forecast discussion, Jul 26, 2:28 AM CDT, 1 hour 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
228 AM CDT THU JUL 26 2001

MAIN FOCUS WILL BE WITH CONVECTION AND TEMPERATURES THROUGH THE
PERIOD.

MCS IS ONGOING ACROSS E KS AND INTO CENTRAL/SOUTHERN MISSOURI.
CONVECTION FIRED UP THIS EVENING AS LOW LEVEL JET STARTED SETTING
UP.  SURFACE BOUNDARY DRAPED ACROSS CENTRAL MO AND ACROSS S KS.
NOT MUCH OF A TEMPERATURE DIFFERENCE ON N SIDE OF FRONT...BUT MORE
OF A WIND SHIFT LINE.  CURRENT CONVECTION IS EXPECTED TO CONTINUE
THROUGH THE MORNING ACROSS GOOD PORTION OF CWA...ESPECIALLY SW
3/4.  MAY SEE SOME PARTIAL CLEARING THIS AFTERNOON...BUT WITH
LEFTOVER BOUNDARIES...WILL KEEP LIKELY TO CHANCE WORDING IN FOR THE
AFTERNOON.

ANOTHER UPPER LEVEL WAVE WILL HELP TO SPARK MORE THUNDERSTORMS
ACROSS CENTRAL/N KS LATER THIS AFTERNOON/EVENING...AND SHOULD PUSH
EASTWARD AGAIN INTO THE CWA OVERNIGHT.  WILL CONTINUE LIKELY POPS
ACROSS THE WEST AND CHANCE IN THE EAST FOR TONIGHT INTO FRIDAY.

UPPER LEVEL WAVES AND OUTFLOW BOUNDARIES WILL CONTINUE TO BE
POSSIBLE ACROSS THE AREA THROUGH SATURDAY KEEPING THE UNSETTLED
WEATHER PATTERN IN PLACE WITH THUNDERSTORM CHANCES CONTINUING.
UPPER RIDGE BEGINS TO BUILD BACK INTO THE AREA LATER ON SUNDAY...
WITH TEMPERATURES WARMING BACK INTO THE 90S AGAIN BY NEXT WEEK.

WITH ALL THE CONVECTIVE DEBRIS...TEMPERATURES WILL BE A REAL
CHALLENGE.  JLN HIT 96 YESTERDAY WHILE MOST OTHER AREAS WERE 10
DEGREES COOLER.  DONT SEE AS BIG OF WARM UP IN JLN TODAY WITH
PRECIPITATION AND MORE CLOUD COVER.  WILL GENERALLY KEEP
TEMPERATURES IN THE 80S TODAY.

PRELIMINARY FORECAST GUIDANCE FOR COORDINATION PURPOSES ONLY...
FCSTID = 05
SGF   86  72  84  70 /  60  60  60  50
JLN   89  75  90  75 /  60  60  60  50
UNO   85  72  83  69 /  50  50  60  40
VIH   83  68  82  69 /  50  40  40  40

.SGF...
MO...NONE.
KS...NONE.

LINDENBERG

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 26, 4:32 AM CDTFlash Flood WarningSGFSt. Clair6 hr

Nearby

Flash Flood Warnings in Missouri, 2001Every flash flood warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.